This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Attention has been called to the fact that the sulfonamide group has produced cutaneous and mucous membrane reactions of different varieties. I wish to call attention to two phenomena observed in patients after the administration of small doses of sulfathiazole.
A man aged 42 who was otherwise sound and healthy suffered from pustular lesions on the hands and feet which were due to ringworm fungous infection plus secondary contamination with hemolytic staphylococci.He was given 12 tablets of sulfathiazole, which he took in three days. A week later he was given another 12 tablets, to be taken over Sunday and Monday. He took all but 3 tablets. He then waited two weeks and started to take the remaining 3 tablets of sulfathiazole. About thirty minutes after taking the first of the 3 tablets his tongue began to swell so rapidly that I was forced to go out to
Dennie CC. ANGIONEUROTIC EDEMA AND DERMATITIS VENENATALIKE LESIONS DUE TO THE ORAL ADMINISTRATION OF SULFATHIAZOLE. JAMA. 1942;120(3):197. doi:10.1001/jama.1942.82830380003009b